Print

RN Jobs >> Browse Articles >> General Health

RN Jobs >> Browse Articles >> Patient Care

Rate

Nurse-Nutritionist Says Michael Jackson, Bedeviled By Insomnia, Begged for Sedative

Nurse-Nutritionist Says Michael Jackson, Bedeviled By Insomnia, Begged for Sedative

(Source: tleonard1/ CreativeCommons.org)

Associated Press / AP Online

July 01, 2009

LOS ANGELES – Michael Jackson was so distraught over persistent insomnia in recent months that he pleaded for a powerful sedative despite warnings it could be harmful, says a nutritionist who was working with the singer as he prepared his comeback bid.

Cherilyn Lee, a registered nurse whose specialty includes nutritional counseling, said Tuesday that she repeatedly rejected his demands for the drug, Diprivan, which is given intravenously.

But a frantic phone call she received from Jackson four days before his death made her fear that he somehow obtained Diprivan or another drug to induce sleep, Lee said.

While in Florida on June 21, Lee was contacted by a member of Jackson’s staff.

News Articles

“He called and was very frantic and said, `Michael needs to see you right away.’ I said, ’What’s wrong?’ And I could hear Michael in the background …, ‘One side of my body is hot, it’s hot, and one side of my body is cold. It’s very cold,’” Lee said.

“I said, `Tell him he needs to go the hospital. I don’t know what’s going on, but he needs to go to the hospital … right away.”

“At that point I knew that somebody had given him something that hit the central nervous system,” she said, adding, “He was in trouble Sunday and he was crying out.”

Jackson did not go to the hospital. He died June 25 after suffering cardiac arrest, his family said. Autopsies have been conducted, but an official cause of death is not expected for several weeks.

“I don’t know what happened there. The only thing I can say is he was adamant about this drug,” Lee said.

Following Jackson’s death, allegations emerged that the 50-year-old King of Pop had been consuming painkillers, sedatives and antidepressants. But Lee said she encountered a man tortured by sleep deprivation and one who expressed opposition to recreational drug use.

© YellowBrix 2009


Rate
  • Photo_user_blank_big

    cna2

    about 5 years ago

    6 comments

    This is Grayson2, My questin is can the drug that was given to Michael Jackson (Diprivan)
    cause the body to react like that. and what is Diprivan used for?

  • Baby_max50

    RainRN

    about 5 years ago

    28 comments

    I completely agree with you Katie. as his nurse, she should have followed up on him, call someone or if time permitted visited. She has no business saying anything now. i will miss him that's for sure

  • Photo_user_blank_big

    katiesuern

    about 5 years ago

    8 comments

    First of all, what about patient confidentiality? Nurses are not allowed to divulge patient information publicly. She probably could have spoken to the police, but not the media. Speaking to the police may help find the cause of his death, but the media did not need to know. Therefore, her motives could have been more for personal publicity rather than to help detectives.

    Second, if this was my patient, I would have called later that day to make sure he went to the hospital or to the doctor. I definately would have followed up on it. If he did not go to the hospital or doctor, I would have called 911 myself for someone to assess his condition.

  • Bettyboop_max50

    nurseaisha

    about 5 years ago

    588 comments

    We will probably never have all of the answers about what happened to Michael. I only know that I will truly miss him.

NursingLink School Finder

Save time in your search for a nursing or healthcare degree program. Use NursingLink's School Finder to locate schools online and in your area.

Get Info

* In the event that we cannot find a program from one of our partner schools that matches your specific area of interest, we may show schools with similar or unrelated programs.